Alert archive / Nebraska / Wind Advisories in 2013
Wind Advisory 10, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Apr 9, 2013, 12:58 AM CDT for 23 counties in Nebraska; 4 counties in Kansas. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2013, 12:58 AM CDT (05:58 UTC)
- Expired
- Apr 9, 2013, 1:22 PM CDT
- In force
- 12 hr
- Issued by
- NWS Hastings, NE
All 27 counties
Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 37 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1694 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
551 WWUS73 KGID 090558 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1258 AM CDT TUE APR 9 2013 ...STRONG NORTH WINDS TO AFFECT THE AREA INTO TUESDAY EVENING... .IN THE WAKE OF A VERY STRONG COLD FRONT PASSING THROUGH THE CENTRAL PLAINS...STRONG NORTHERLY WINDS WILL GRADUALLY OVERSPREAD MUCH OF SOUTH CENTRAL NEBRASKA AND PARTS OF NORTH CENTRAL KANSAS FROM NORTHWEST TO SOUTHEAST OVER THE NEXT 12 TO 18 HOURS. ALTHOUGH ONGOING THUNDERSTORMS MAY LOCALLY ENHANCE WIND GUSTS TO OVER 55 MPH AT TIMES...FREQUENT GUSTS TO AROUND 45 MPH ARE LIKELY EVEN WELL AWAY FROM THUNDERSTORM ACTIVITY. NEZ039-040-046-047-060-061-072-073-082-091400- /O.NEW.KGID.WI.Y.0010.130409T0558Z-130410T0400Z/ VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-GOSPER-PHELPS-FURNAS- INCLUDING THE CITIES OF...ORD...LOUP CITY...ST. PAUL... LEXINGTON...KEARNEY...ELWOOD...HOLDREGE...BEAVER CITY 1258 AM CDT TUE APR 9 2013 ...WIND ADVISORY IN EFFECT UNTIL 11 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM CDT THIS EVENING. * TIMING...WINDS WILL CONTINUE TO INCREASE THROUGH THE PRE-DAWN HOURS...AND REMAIN QUITE STRONG THROUGH THE DAY BEFORE SUBSIDING SOMEWHAT TUESDAY EVENING. * WINDS...FROM THE NORTH AT SUSTAINED SPEEDS AROUND 30 TO 35 MPH...WITH GUSTS TO AROUND 45 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED OUTDOOR OBJECTS MAY BE PICKED UP AND BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ005-017-NEZ041-048-049-062>064-074>076-083>085-091400- /O.NEW.KGID.WI.Y.0010.130409T1200Z-130410T0400Z/ PHILLIPS-ROOKS-NANCE-MERRICK-POLK-HALL-HAMILTON-YORK-KEARNEY- ADAMS-CLAY-HARLAN-FRANKLIN-WEBSTER- INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON... FULLERTON...CENTRAL CITY...OSCEOLA...GRAND ISLAND...AURORA... YORK...MINDEN...HASTINGS...CLAY CENTER...ALMA...FRANKLIN... RED CLOUD 1258 AM CDT TUE APR 9 2013 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 11 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 11 PM CDT THIS EVENING. * TIMING...WINDS WILL INCREASE CONSIDERABLY AFTER SUNRISE TUESDAY MORNING...AND REMAIN QUITE STRONG THROUGH THE DAY BEFORE SUBSIDING SOMEWHAT TUESDAY EVENING. * WINDS...FROM THE NORTH AT SUSTAINED SPEEDS AROUND 30 TO 35 MPH...WITH GUSTS TO AROUND 45 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED OUTDOOR OBJECTS MAY BE PICKED UP AND BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PFANNKUCH
3 follow-up statements
127 WWUS73 KGID 091229 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 729 AM CDT TUE APR 9 2013 ...STRONG NORTH WINDS TO AFFECT THE AREA INTO THIS EVENING... .IN THE WAKE OF A VERY STRONG COLD FRONT PASSING THROUGH THE CENTRAL PLAINS...STRONG NORTHERLY WINDS WILL CONTINUE OVERSPREADING SOUTH CENTRAL NEBRASKA AND PARTS OF NORTH CENTRAL KANSAS TODAY. ALTHOUGH WINDS WILL REMAIN QUITE BRISK THROUGH WEDNESDAY...SPEEDS ARE EXPECTED TO SUBSIDE BELOW ADVISORY CRITERIA THIS EVENING. KSZ005-017-NEZ039>041-046>049-060>064-072>076-082>085-092100- /O.CON.KGID.WI.Y.0010.000000T0000Z-130410T0400Z/ PHILLIPS-ROOKS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK- DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS- CLAY-FURNAS-HARLAN-FRANKLIN-WEBSTER- INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON... ORD...FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD 729 AM CDT TUE APR 9 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... * TIMING...WINDS WILL REMAIN STRONG THROUGH THE DAY...BEFORE SUBSIDING SLIGHTLY THIS EVENING. * WINDS...FROM THE NORTH AT SUSTAINED SPEEDS 25 TO 35 MPH...AND GUSTING TO 40 MPH OR HIGHER. * IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED OUTDOOR OBJECTS MAY BE PICKED UP AND BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PFANNKUCH
188 WWUS73 KGID 091542 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1042 AM CDT TUE APR 9 2013 ...STRONG NORTH WINDS TO AFFECT THE AREA INTO THIS EVENING... .IN THE WAKE OF A VERY STRONG COLD FRONT...STRONG NORTH WINDS WILL AVERAGE 25 TO 35 MPH AND GUST TO 45 MPH. WIND SPEEDS ARE EXPECTED TO SUBSIDE BELOW ADVISORY CRITERIA THIS EVENING. KSZ005-017-NEZ039>041-046>048-060>062-072>075-082>085-091645- /O.CAN.KGID.WI.Y.0010.000000T0000Z-130410T0400Z/ PHILLIPS-ROOKS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-DAWSON- BUFFALO-HALL-GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN-FRANKLIN- WEBSTER- INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON... ORD...FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY... LEXINGTON...KEARNEY...GRAND ISLAND...ELWOOD...HOLDREGE...MINDEN... HASTINGS...BEAVER CITY...ALMA...FRANKLIN...RED CLOUD 1042 AM CDT TUE APR 9 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS REPLACED THE WIND ADVISORY WITH A WINTER WEATHER ADVISORY. $$ KSZ006-018-NEZ077-086-092345- /O.EXA.KGID.WI.Y.0010.000000T0000Z-130410T0400Z/ SMITH-OSBORNE-FILLMORE-NUCKOLLS- INCLUDING THE CITIES OF...SMITH CENTER...OSBORNE...GENEVA... SUPERIOR...NELSON 1042 AM CDT TUE APR 9 2013 ...WIND ADVISORY IN EFFECT UNTIL 11 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM CDT THIS EVENING. * TIMING...WINDS WILL REMAIN STRONG THROUGH THE DAY...BEFORE SUBSIDING SLIGHTLY THIS EVENING. * WINDS...FROM THE NORTH AT SUSTAINED SPEEDS 25 TO 35 MPH...WITH GUSTS OF 40 TO 45 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED OUTDOOR OBJECTS MAY BE PICKED UP AND BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ049-063-064-076-092345- /O.CON.KGID.WI.Y.0010.000000T0000Z-130410T0400Z/ POLK-HAMILTON-YORK-CLAY- INCLUDING THE CITIES OF...OSCEOLA...AURORA...YORK...CLAY CENTER 1042 AM CDT TUE APR 9 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING. * TIMING...WINDS WILL REMAIN STRONG THROUGH THE DAY...BEFORE SUBSIDING SLIGHTLY THIS EVENING. * WINDS...FROM THE NORTH AT SUSTAINED SPEEDS 25 TO 35 MPH...WITH GUSTS OF 40 TO 45 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED OUTDOOR OBJECTS MAY BE PICKED UP AND BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
771 WWUS73 KGID 091822 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 122 PM CDT TUE APR 9 2013 KSZ006-018-NEZ049-063-064-076-077-086-091930- /O.CAN.KGID.WI.Y.0010.000000T0000Z-130410T0400Z/ SMITH-OSBORNE-POLK-HAMILTON-YORK-CLAY-FILLMORE-NUCKOLLS- INCLUDING THE CITIES OF...SMITH CENTER...OSBORNE...OSCEOLA... AURORA...YORK...CLAY CENTER...GENEVA...SUPERIOR...NELSON 122 PM CDT TUE APR 9 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS REPLACED THE WIND ADVISORY WITH A WINTER WEATHER ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Apr 9, 12:24 AM CDT, 34 minutes earlier.
Area forecast discussion, Apr 9, 12:24 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1224 AM CDT TUE APR 9 2013 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 415 PM CDT MON APR 8 2013 PRIMARY FORECAST CONCERNS LIE WITH INCREASING PRECIPITATION CHANCES...AND PRECIPITATION TYPE. SATELLITE IMAGERY SHOWING THE STORM SYSTEM OF INTEREST CURRENTLY SPINNING OVER THE WRN UT/AZ BORDER...LEAVING SOUTHWESTERLY FLOW IN PLACE ACROSS THE CENTRAL PLAINS. INCREASED LIFT OUT AHEAD OF THE SYSTEM HAS ALREADY RESULTED IN THUNDERSTORM DEVELOPMENT OFF TO THE WEST OF THE CWA...WITH DRY CONDITIONS CURRENTLY IN PLACE OVER THE CWA. CLOUD COVER HAS BEEN VARIABLE THROUGH THE DAY...AND AFTER STARTING THE DAY WITH WIDESPREAD LOW LEVEL STRATUS AND AREAS OF FOG...THE NORTHERN HALF OF THE CWA AT LEAST SAW SOME SUN...THE SRN HALF DIDNT FARE AS WELL WITH THAT STRATUS LINGERING AROUND...KEEPING TEMPERATURES IN THE LOWER 60S VS MID 60S/NEAR 70 FURTHER NORTH. THE SHORT TERM PERIOD WILL BE DOMINATED BY THE UPPER LEVEL LOW TO THE WEST...WHICH BY 12Z TUESDAY IS EXPECTED TO ONLY HAVE SHIFTED IN THE FOUR CORNERS REGION...AND BY EVENING IS STILL WELL TO THE WEST OF THE CWA...SET UP OVER COLORADO. LOOKING AT TONIGHT...STRONG/SEVERE THUNDERSTORMS STILL A CONCERN...EVEN WITH THE CLOUD COVER THROUGH THE DAY STILL SEEING DECENT AMOUNTS OF INSTABILITY IN PLACE AS DEWPOINTS HAVE REACHED INTO THE 50S/60S. A COUPLE OF SFC BOUNDARIES ACROSS THE CWA WILL BE WORTH KEEPING AN EYE ON...A STATIONARY FRONT DRAPED ACROSS THE NRN CWA...AND A BOUNDARY CAUSED BY THE HEATING DIFFERENCES ACROSS NC KS...WHERE TEMPS VARY FROM THE LOW 60S TO LOW 70S. MODELS CONTINUE TO SHOW ACTIVITY PICKING UP ACROSS THE CWA THIS EVENING/TONIGHT...AIDED BY INCREASED LIFT VIA A 40-50KT LLJ NOSING INTO THE AREA FROM THE SOUTH. IN ADDITION TO ACTIVITY DEVELOPING OVER/NEAR THE CWA...WILL HAVE TO WATCH THE ACTIVITY ONGOING TO THE WEST...AND ITS EASTWARD PROGRESSION TOWARD/THROUGH THE CWA. WOULD THINK WITH THE BOUNDARIES IN THE AREA AND THE WAA/MOISTURE ADVECTION VIA THE JET...THAT THIS ACTIVITY COULD MAKE IT THIS FAR EAST. INTO TOMORROW...WHILE INSTABILITY /BOTH LOW LEVEL AND ELEVATED/ LINGERS IN THE AREA BUT DOES START TO PUSH OFF TO THE EAST THROUGH THE DAY AS THE COLD FRONT AND COLD AIR PUSH MOVE IN. MODELS REMAIN IN DECENT AGREEMENT WITH THE TIMING OF THE FRONT...BY 12Z HAVING STARTING MOVING INTO NWRN PORTIONS OF THE CWA. BY MID AFTERNOON...THE FRONT IS EXPECTED TO HAVE MOVED THROUGH MOST OF THE CWA...WITH GUSTY NORTHWEST WINDS BUILDING IN BEHIND. KEPT THE FALLING TEMPERATURES GOING THROUGH THE DAY...HIGHS FOR THE MAJORITY OF THE CWA WILL BE MET IN THE MORNING. INHERITED WX GRIDS OF THUNDER/RAIN TRANSITIONING OVER TO SLEET/FZRA AS COLDER AIR BUILDING IN THE LOWER LEVELS...WITH FORECAST SOUNDINGS CONTINUING TO SHOW A WARM NOSE IN THE MID LEVELS...AND SAW NO REASON TO MAKE ANY SIGNIFICANT CHANGES TO THAT LINE OF THINKING. DEBATED A WINTER WX ADV FOR AT LEAST NORTHWESTERN SECTIONS OF THE CWA TOMORROW FOR A COMBO OF THE WINTRY PRECIP AND WINDS...BUT THERE CONTINUES TO BE ENOUGH VARIATION BETWEEN MODELS THAT CONFIDENCE IN THE AMOUNT OF SLEET/FZRA IS NOT VERY HIGH...BUT MENTION REMAINS IN THE HWO MID SHIFT CREW WILL HAVE TO CONSIDER IT...DEPENDING ON HOW THIS EVENING/OVERNIGHT ACTIVITY PANS OUT. LATE IN THE AFTERNOON...UNTIL THE FRONT CLEARS THE CWA...CANT RULE OUT THUNDERSTORM CHANCES...AND IF THINGS SLOW DOWN AT ALL...STRONG/SEVERE THUNDERSTORMS WILL AGAIN BE A POSSIBILITY...THOUGH THE BETTER CHANCES SHOULD BE TO THE E/SE OF THE CWA. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 415 PM CDT MON APR 8 2013 WINTRY WEATHER CONDITIONS WILL RETURN THROUGH MID WEEK AS AN UPPER LOW PRESSURE SYSTEM CURRENTLY IN THE SOUTH CENTRAL ROCKIES LIFTS NORTHEAST ACROSS THE CENTRAL PLAINS. MODELS ARE FAIRLY CONSISTENT WITH THE TRACK OF THE SYSTEM WITH THE UPPER LOW ORIENTED IN COLORADO 00Z WEDNESDAY...WITH THE SYSTEM MOVING INTO NEBRASKA DURING THE DAY WEDNESDAY. MODELS BEGIN TO DIVERGE WITH THE TRACK OF THE SYSTEM WEDNESDAY NIGHT WITH THE LOW EITHER LIFTING NORTHEAST TOWARDS SIOUX FALLS OR DEVELOPING A SECONDARY LOW CIRCULATION FARTHER SOUTH TOWARDS THE KANSAS CITY AREA. BASED ON THE CURRENT TRACK...THE SFC COLD FRONTAL BOUNDARY WILL PRETTY MUCH BE THROUGH OUR CWA BY 00 WED...WITH THE H85 FRONT STILL ALONG OUR EAST/SOUTHEAST ZONES. ELEVATED INSTABILITY REMAINS PRESENT FOR A FEW HOURS IN THE EVENING AND HAVE MAINTAINED A TSTM MENTION FOR IN OUR SE CWA EARLY TUESDAY EVENING. OTHERWISE...WE ARE GENERALLY LOOKING AT MAINLY WINTRY WEATHER PCPN EVENT AS COLD AIR SETTLES IN AT THE SFC WHILE A RATHER DEEP WARM/ABOVE FREEZING LAYER IS PRESENT AROUND H8. WITH DENDRITIC MOISTURE LACKING AND PRESENCE OF WARM LAYER MID LAYER ABOVE THE COLD SFC/LLVL TEMPS BELOW FREEZING...WE ARE LOOKING AT THE POTENTIAL FOR SEVERAL HOURS OF SLEET/FREEZING RAIN...UNTIL DENDRITIC MOISTURE ARRIVES AND UPPER LOW MOVES IN. UNCERTAINTY REMAINS ON HOW MUCH FREEZING RAIN OR SLEET WILL ACTUALLY ACCUMULATE...BUT CANNOT RULE OUT SOME LIGHT ICING WITH THE FREEZING RAIN ALONG WITH SOME LIGHT SLEET ACCUMULATIONS. THE MIXED PCPN WILL GRADUALLY TRANSITION TO SNOW TUESDAY NIGHT OR EARLY WEDNESDAY MORNING...WITH INTERMITTENT SNOW CONTINUING THROUGH WEDNESDAY NIGHT BUT THIS WILL ULTIMATELY BE DEPENDENT ON THE TRACK OF THE UPPER LOW...AS A FARTHER NORTHEAST TRACK WILL LIMIT SNOW AMOUNTS AND A FARTHER SOUTH TRACK WILL PROVIDE MORE POTENTIAL FOR ACCUMULATING SNOWFALL. NATIONAL GUIDANCE SUGGESTS AN INCH OR SO POSSIBLE FOR OUR FAR NORTHERN ZONES FOR STORM TOTAL SNOWFALL...WHEREAS SPC SNOW PLUMES FROM SREF SUGGESTS HIGHER AMOUNTS FARTHER SOUTH WITH SEVERAL INCHES POSSIBLE. GIVEN UNCERTAINTY FOR THIS TIME FRAME WILL MAINTAIN SOME LIGHT SNOW ACCUMULATIONS FOR MOST LOCATIONS AND THIS WILL NEED TO BE TWEAKED WITH TIME AS SYSTEM ARRIVES. WINDS WILL BE ANOTHER CONCERN IN A TIGHT PRESSURE GRADIENT FOLLOWING FROPA WITH SFC LOW TO THE EAST AND A 1035MB SFC RIDGE NOSING INTO THE ROCKIES. THE GREATER PRESSURE RISES TUESDAY EVENING ARE FCST ACROSS KS AND BREEZY/WINDY CONDITIONS ARE EXPECTED TUESDAY NIGHT AND ALSO AGAIN ON WEDNESDAY IN THE TIGHT GRADIENT. FLURRIES REMAIN IN OUR EASTERN ZONES FOR THURSDAY ON THE BACK SIDE OF THE LOW...WITH THE FORECAST DRYING OUT FOR THURSDAY NIGHT. MINIMAL CHANGES WERE MADE TO THE INIT FOR THE EXTENDED PORTION OF THE FORECAST. TEMPERATURES REMAIN WELL BELOW NORMAL THROUGH MUCH OF THE WEEK AND WILL MAKE A RUN TOWARD SEASONAL NORMALS OVER THE WEEKEND. CONFIDENCE IS NOT HIGH ON PCPN SATURDAY NIGHT...BUT WEATHER PATTERN DOES APPEAR TO TURN MORE ACTIVE TOWARD THE END OF THE WEEKEND AND EARLY NEXT WEEK AS AN UPPER LOW CROSSES THE NORTHERN PLAINS WITH ASSOCIATED SFC BOUNDARY ACROSS THE CENTRAL PLAINS. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1224 AM CDT TUE APR 9 2013 THUNDERSTORMS HAVE MOVED NORTH AT THIS TIME...BUT WILL BE MOVING BACK INTO THE KGRI TERMINAL AREA IN ABOUT 2 HOURS. THE THUNDERSTORMS WILL CONTINUE ON AND OFF UNTIL MORNING. AS COOLER AIR MOVES INTO THE AREA THERE WILL BE LESS INSTABILITY AND SHOULD BECOME MORE RAIN THAN SHOWERS. CEILINGS WILL REMAIN MVFR FOR A FEW HOURS BUT EXPECT IFR CONDITIONS FOR MUCH OF THE PERIOD. COLDER AIR WILL CONTINUE TO PUSH INTO THE AREA AND PRECIPITATION WILL MIX WITH THEN CHANGE TO SLEET AND FREEZING RAIN. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...ADO LONG TERM...FAY AVIATION...JCB
Hazardous weather outlook, Apr 8, 4:32 PM CDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 432 PM CDT MON APR 8 2013 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 091315- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 432 PM CDT MON APR 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. THUNDERSTORM CHANCES WILL BE ON THE INCREASE ACROSS THE OUTLOOK AREA...WITH THE BEST CHANCES COMING THIS EVENING AND OVERNIGHT...PRIMARILY AFTER 7 PM. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE MAIN SEVERE WEATHER THREAT BEING LARGE HAIL TO NEAR THE SIZE OF GOLF BALLS...AND DAMAGING WIND GUSTS NEAR 60 MPH. LOCALIZED HEAVY RAIN OF OVER 2 INCHES MAY RESULT IN LOW LAND AND STREET FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY INTO TUESDAY NIGHT...THERE ARE SEVERAL POSSIBLE HAZARDS. FIRST OF ALL...AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS WILL CONTINUE DURING THE DAY. THE GREATEST RISK FOR SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO AROUND THE SIZE OF QUARTERS WILL FOCUS SOUTHEAST OF A LINE FROM OSCEOLA TO HASTINGS NEBRASKA...TO PHILLIPSBURG KANSAS. SECONDLY...A WINTRY MIX OF SLEET AND LIGHT FREEZING RAIN WILL GRADUALLY OVERSPREAD THE OUTLOOK AREA FROM NORTHWEST TO SOUTHEAST BEHIND A SHARP COLD FRONT. ALTHOUGH SIGNIFICANT SLEET AND ICE ACCUMULATIONS ARE NOT EXPECTED...SLICK SPOTS ON AREA ROADWAYS AND LIGHT ICING MAINLY ON ELEVATED SURFACES ARE POSSIBLE. IN THE WAKE OF THE COLD FRONT...STRONG NORTH WINDS WITH SUSTAINED SPEEDS OF 25 TO 30 MPH AND GUSTS TO AROUND 40 MPH WILL AFFECT THE OUTLOOK AREA TUESDAY. TUESDAY NIGHT...ANY LINGERING SLEET OR FREEZING RAIN WILL TRANSITION TO SNOW...WITH SNOW CHANCES CONTINUING THROUGH WEDNESDAY NIGHT. SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE FOR LOCATIONS NORTH OF INTERSTATE 80. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING INTO TONIGHT ACROSS MUCH OF THE OUTLOOK AREA. MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, Apr 8, 11:31 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1131 PM CDT MON APR 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND GST LEXINGTON AIRPORT 40.79N 99.78W
04/08/2013 M52 MPH DAWSON NE AWOS
&&
JCBSpecial weather statement, Apr 8, 11:41 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1141 PM CDT MON APR 8 2013
NEZ046-090515-
SHERMAN NE-
1141 PM CDT MON APR 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR SHERMAN COUNTY UNTIL 1215 AM
CDT...
AT 1138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LITCHFIELD...OR 28 MILES NORTH OF
KEARNEY...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HAZARD...
LITCHFIELD...
LOUP CITY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4137 9896 4115 9884 4104 9901 4105 9921
4109 9922 4129 9921
TIME...MOT...LOC 0441Z 229DEG 30KT 4112 9916
WESELYSpecial weather statement, Apr 9, 12:15 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1215 AM CDT TUE APR 9 2013
NEZ061-073-074-090600-
BUFFALO NE-KEARNEY NE-PHELPS NE-
1215 AM CDT TUE APR 9 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PHELPS...WESTERN KEARNEY
AND SOUTHWESTERN BUFFALO COUNTIES UNTIL 100 AM CDT...
AT 1211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
LOOMIS TO 6 MILES NORTHWEST OF FUNK TO FUNK...AND MOVING NORTHEAST AT
25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
KEARNEY...
AXTELL...
ELM CREEK...
ODESSA...
RIVERDALE...
AMHERST...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 256 AND 283.
LAT...LON 4057 9962 4068 9945 4067 9941 4087 9942
4101 9930 4080 9882 4037 9914
TIME...MOT...LOC 0515Z 209DEG 23KT 4061 9945 4055 9930
4053 9926 4049 9918
ROSSILocal storm report, Apr 9, 12:23 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1223 AM CDT TUE APR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM HAIL ARAPAHOE 40.31N 99.90W
04/09/2013 E0.88 INCH FURNAS NE TRAINED SPOTTER
&&
JCBLocal storm report, Apr 9, 12:43 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1243 AM CDT TUE APR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM TSTM WND GST HOLDREGE AIRPORT 40.45N 99.34W
04/09/2013 M74 MPH PHELPS NE AWOS
&&
JCBSpecial weather statement, Apr 9, 12:56 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1256 AM CDT TUE APR 9 2013
NEZ046-047-061-062-090630-
BUFFALO NE-HALL NE-HOWARD NE-SHERMAN NE-
1256 AM CDT TUE APR 9 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHERMAN...SOUTHERN
HOWARD...NORTHWESTERN HALL AND NORTHERN BUFFALO COUNTIES UNTIL 130 AM
CDT...
AT 1254 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PLEASANTON TO 7
MILES SOUTHWEST OF CAIRO...AND MOVING NORTHEAST AT 50 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
RAVENNA...
CAIRO...
BOELUS...
ROCKVILLE...
DANNEBROG...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4104 9920 4115 9889 4115 9829 4074 9873
4086 9942
TIME...MOT...LOC 0556Z 232DEG 44KT 4102 9904 4095 9868
WESELYThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 9:18 PM CDT | Special Weather Statement | GID | Gosper | 27 min |
| Apr 8, 9:34 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Howard, Sherman | 41 min |
| Apr 8, 9:41 PM CDT | Special Weather Statement | GID | Buffalo | 34 min |
| Apr 8, 10:10 PM CDT | Special Weather Statement | GID | Howard | 35 min |
| Apr 8, 10:15 PM CDT | Severe Thunderstorm Warning | GID | Howard, Sherman | 45 min |
| Apr 8, 10:19 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 41 min |
| Apr 8, 10:23 PM CDT | Special Weather Statement | GID | Nance | 37 min |
| Apr 8, 10:24 PM CDT | Special Weather Statement | GID | Dawson | 51 min |
| Apr 8, 10:27 PM CDT | Tornado Warning | GID | Howard, Sherman | 33 min |
| Apr 8, 10:28 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance | 47 min |
| Apr 8, 10:50 PM CDT | Tornado Warning | GID | Buffalo, Dawson | 25 min |
| Apr 8, 10:59 PM CDT | Special Weather Statement | GID | Howard | 31 min |
| Apr 8, 11:06 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 39 min |
| Apr 8, 11:15 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 30 min |
| Apr 8, 11:19 PM CDT | Tornado Warning | GID | Buffalo, Sherman | 26 min |
| Apr 8, 11:30 PM CDT | Special Weather Statement | GID | Gosper | 45 min |
| Apr 8, 11:41 PM CDT | Special Weather Statement | GID | Sherman | 34 min |
| Apr 8, 11:53 PM CDT | Severe Thunderstorm Warning | GID | Gosper, Phelps | 37 min |
| Apr 9, 12:04 AM CDT | Severe Thunderstorm Warning | GID | Furnas | 26 min |
| Apr 9, 12:09 AM CDT | Severe Thunderstorm Warning | GID | Harlan | 36 min |
| Apr 9, 12:15 AM CDT | Special Weather Statement | GID | Buffalo, Phelps | 45 min |
| Apr 9, 12:28 AM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan, Phelps | 47 min |
| Apr 9, 12:48 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney, Phelps | 27 min |
| Apr 9, 12:56 AM CDT | Special Weather Statement | GID | Buffalo | 34 min |
| Apr 9, 1:11 AM CDT | Severe Thunderstorm Warning | GID | Hall, Howard, Merrick | 34 min |
| Apr 9, 1:14 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney | 46 min |
| Apr 9, 1:20 AM CDT | Special Weather Statement | GID | Phelps | 25 min |
| Apr 9, 1:29 AM CDT | Severe Thunderstorm Warning | GID | Adams, Hall | 46 min |
| Apr 9, 1:44 AM CDT | Special Weather Statement | GID | Merrick, Nance | 46 min |
| Apr 9, 1:49 AM CDT | Special Weather Statement | GID | Clay | 26 min |
| Apr 9, 1:56 AM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Hall, Hamilton | 49 min |
| Apr 9, 1:57 AM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance | 48 min |
| Apr 9, 2:00 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney | 45 min |
| Apr 9, 2:17 AM CDT | Severe Thunderstorm Warning | GID | Adams, Hall | 43 min |
| Apr 9, 2:19 AM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick | 26 min |
| Apr 9, 2:23 AM CDT | Special Weather Statement | GID | Howard | 52 min |
| Apr 9, 2:33 AM CDT | Areal Flood Advisory | GID | Buffalo | 3 hr |
| Apr 9, 2:44 AM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick, Nance, Polk | 31 min |
| Apr 9, 2:58 AM CDT | Severe Thunderstorm Warning | GID | Adams, Hall, Hamilton, Merrick | 47 min |
| Apr 9, 3:03 AM CDT | Special Weather Statement | GID | Polk | 27 min |
| Apr 9, 3:14 AM CDT | Special Weather Statement | GID | Polk | 31 min |
| Apr 9, 3:38 AM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance, Polk | 22 min |
| Apr 9, 3:57 AM CDT | Severe Thunderstorm Warning | GID | Polk | 18 min |
| Apr 9, 4:56 AM CDT | Areal Flood Advisory | GID | Buffalo | 6 hr |
| Apr 9, 5:00 AM CDT | Areal Flood Advisory | GID | Howard, Sherman | 6 hr |
| Apr 9, 10:42 AM CDT | Winter Weather Advisory | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 41 hr |
| Apr 9, 1:31 PM CDT | Special Weather Statement | GID | Greeley, Hall, Howard | 44 min |
| Apr 9, 1:33 PM CDT | Special Weather Statement | GID | Harlan | 42 min |
| Apr 9, 1:48 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance | 27 min |
| Apr 9, 2:14 PM CDT | Severe Thunderstorm Warning | GID | Nance | 16 min |
| Apr 9, 2:48 PM CDT | Special Weather Statement | GID | Kearney, Phelps | 42 min |
| Apr 9, 2:53 PM CDT | Special Weather Statement | GID | Harlan | 37 min |
| Apr 9, 2:55 PM CDT | Special Weather Statement | GID | Franklin | 35 min |
| Apr 9, 3:20 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Kearney | 25 min |
| Apr 9, 3:27 PM CDT | Special Weather Statement | GID | Buffalo, Sherman | 33 min |
| Apr 9, 3:38 PM CDT | Special Weather Statement | GID | Franklin, Webster | 37 min |
| Apr 9, 3:48 PM CDT | Special Weather Statement | GID | Kearney | 42 min |
| Apr 9, 4:05 PM CDT | Special Weather Statement | GID | Hall | 40 min |
| Apr 9, 4:11 PM CDT | Special Weather Statement | GID | Greeley | 49 min |
| Apr 9, 4:34 PM CDT | Special Weather Statement | GID | Clay, Hamilton | 41 min |
| Apr 9, 5:12 PM CDT | Special Weather Statement | GID | Polk | 48 min |
| Apr 9, 5:32 PM CDT | Special Weather Statement | GID | Hall | 43 min |
| Apr 9, 6:18 PM CDT | Special Weather Statement | GID | Adams, Hall, Hamilton, Merrick, Nance, Webster | 42 min |
| Apr 9, 11:36 AM CDT | Special Weather Statement | GID | Rooks | 39 min |
| Apr 9, 12:57 PM CDT | Special Weather Statement | GID | Phillips | 33 min |
| Apr 9, 2:15 PM CDT | Special Weather Statement | GID | Rooks | 30 min |
| Apr 9, 2:43 PM CDT | Special Weather Statement | GID | Phillips, Rooks | 32 min |
| Apr 9, 3:15 PM CDT | Special Weather Statement | GID | Phillips | 30 min |
| Apr 9, 3:58 PM CDT | Special Weather Statement | GID | Smith | 32 min |
| Apr 9, 5:10 PM CDT | Special Weather Statement | GID | Osborne | 50 min |
| Apr 9, 5:18 PM CDT | Special Weather Statement | GID | Osborne | 42 min |
Nearby
Wind Advisories in Nebraska, 2013Wind Advisories in Kansas, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.